MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US DXTEND METAGLENE; DELTA XTEND IMPLANTS : SHOULDER METAGLENE

DEPUY ORTHOPAEDICS INC US DXTEND METAGLENE; DELTA XTEND IMPLANTS : SHOULDER METAGLENE
Catalog Number 130760000
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Unspecified Musculoskeletal problem (4535); Unspecified Tissue Injury (4559)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The reverse shoulder prosthesis was implanted in our hospital four years ago.Its function is excellent.A firm, elastic bulge has formed anteriorly in the area of the deltoideopectoral approach.Radiological examination on (b)(6) 2024, revealed a dislocation of the glenosphere relative to the metaglene.There is an indication for replacement of the glenosphere and, if necessary, also the metaglene in conjunction with an inlay replacement.The revision surgery took place on (b)(6) 2025.The procedure was completed with no issues noted.
 
Additional Manufacturer Narrative
Product complaint #
=
>(b)(4).Investigation summary
=
> hcp is reporting to nca/bfarm: "the reverse shoulder prosthesis was implanted in our hospital four years ago.Its function is excellent.A firm, elastic bulge has formed anteriorly in the area of the deltoideopectoral approach.Radiological examination on (b)(6) 2024, revealed a dislocation of the glenosphere relative to the metaglene.There is an indication for replacement of the glenosphere and, if necessary, also the metaglene in conjunction with an inlay replacement.The planned surgery took place on (b)(6) 2025.The following findings were observed: (copy from the surgical report) ".This clears the path into the joint, and the articular membrane with severe metallosis is removed, both around the shaft and in the area of the glenosphere.This membrane has completely detached from the metaglene, but still articulates well with the shaft portion of the prosthesis.First, the glenosphere is removed, followed by the inlay.This provides even better access to the joint and allows the synovialectomy to continue.Only at the lower edge of the glenoid is one careful to avoid damaging the axillary nerve.Then, the screw residue of the glenosphere locking screw is exposed in the middle of the metaglene.Fortunately, it had a central hole that a conical male left-hand thread cutter engages.The metaglene is then cleanly freed of scar tissue all around, and a new 38 mm glenosphere is applied caudally with the eccentric tool.Fixed."intraoperatively, photo documentation done." the product was not returned to j&j medtech orthopaedics, however a photo was provided for review.See attachment (b)(4) photo explant.The photograph attached was reviewed, however it does not represent the reported product complaint.However, although the metaglene was not returned for evaluation and photograph provided is not representative of the reported product complaint, due to the condition observed on the dxtend glenosphere ecc d38mm, it is reasonable to conclude that a disassociation event occurred between the glenosphere and the metaglene.A manufacturing record evaluation was performed for the finished device [130760000 / 5358182], and no non-conformances or manufacturing irregularities were identified.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed based on the visual examination of the involved implant.Dxtend metaglene would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot
=
> 1) quantity manufactured: (b)(4).2) date of manufacture: 1/17/2020 3) any anomalies or deviations identified in dhr: none 4) expiry date: 12/31/2024 5) ifu reference: ifu-w90930 rev.B.Device history review
=
> a manufacturing record evaluation was performed for the finished device [130760000 / 5358182], and no non-conformances or manufacturing irregularities were identified.H11 additional narrative: added: d10 (concomitant).

Brand Name
DXTEND METAGLENE
Common Device Name
DELTA XTEND IMPLANTS : SHOULDER METAGLENE
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22136036
Report Number1818910-2025-08963
Device Sequence Number12601937
Product Code HSD
UDI-Device Identifier10603295027737
UDI-Public(01)10603295027737(17)241231(10)5358182
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K192855
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Catalogue Number130760000
Device Lot Number5358182
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/12/2025
Supplement Date Received by Manufacturer08/08/2025
Initial Report FDA Received Date06/03/2025
Supplement Report FDA Received Date08/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DXTEND GLENOSPHERE ECC D38MM; DXTEND MBLOC HUM EPI 1 D8 STD; DXTEND SCREW LOCK D4.5X24MM; DXTEND SCREW LOCK D4.5X30MM; DXTEND SCREW NO LOCK D4.5X36MM; DXTEND STAND PE CUP D38 +3MM; GENTA-COLLRESORB 5X5CM; PALACOS MV+G 1X40
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale